Alert archive / Georgia / Frost Advisories in 2024

Frost Advisory 8, NWS Atlanta, GA

April 22, 2024Fannin County, Towns County, Union County, Georgia

NWS Atlanta, GA issued this frost advisory at Apr 22, 2024, 2:00 PM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Apr 23, 2024, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2024, 2:00 PM EDT (18:00 UTC)
In effect from
Apr 23, 2024, 4:00 AM EDT
Expired
Apr 23, 2024, 9:00 AM EDT
In force
5 hr
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Towns County, GA, Union County, GA

The radar

The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

407 
WWUS72 KFFC 221800
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
200 PM EDT Mon Apr 22 2024

GAZ006-008-009-231300-
/O.NEW.KFFC.FR.Y.0008.240423T0800Z-240423T1300Z/
Fannin-Union-Towns-
Including the cities of , Hiawassee, and Blairsville
200 PM EDT Mon Apr 22 2024

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Fannin, Union, and Towns Counties.

* WHEN...From 4 AM to 9 AM EDT Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Apr 22, 1:21 PM EDT, 39 minutes earlier.

Area forecast discussion, Apr 22, 1:21 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
121 PM EDT Mon Apr 22 2024

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 402 AM EDT Mon Apr 22 2024

Key Messages:

 - Gradual warm-up of daytime temperatures.

 - Another cool start expected Tuesday morning with more frost
   possible across portions of the N.

Upper trough continues to shift E over the Carolinas. Early morning
temperatures have dropped into the 40s to lower 50s across most of
the area with some temperatures in the extreme NE already below 40.
The Frost Advisory for that area is on track. Wrap-around cloudiness
will continue to exit the area through the morning hours, giving way
to mostly sunny skies today. High temperatures will range from near
60 in the NE mountains to near 70 across the southern County Warning
Area. Frost is again possible Tuesday morning in the same locations
as this morning. Will hold off issuance of another Frost Advisory
until after the current one expires. Low temperatures Tuesday
morning will be range from the mid 30s across the extreme NE to the
mid 40s across the south. High temperatures on Tuesday will range
from the mid 60s across the NE mountains to the mid 70s across the
remainder of the area under mostly sunny skies.

Minimum relative humidity (RH) values this afternoon will drop to
near 25 percent across portions of N GA. Fuel moisture levels may
drop to near critical values as well, but the duration of both the
low RH and fuel moisture levels are not expected to reach 4 hours.
The day shift will continue to monitor for possible short fuse Fire
Danger Statement. Portions of the area may reach critical levels of
RH and fuel moisture on Tuesday afternoon as well.

SEC

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 402 AM EDT Mon Apr 22 2024

Highlights:

-Mostly dry conditions and gradual warming can be expected through
the period.

-Rain may return to portions of North GA this weekend.

Mostly dry conditions continue at the start of the long term period
as surface high pressure remains situated across the Southeast.
Quasi zonal flow aloft will act to usher a few weak disturbances
through the region Wednesday through Saturday. The first will be
accompanied by a weak frontal boundary and will track across the
Great Lakes Region around mid- week. Guidance largely keeps the
forecast area dry as most of the upper level support stays to our
north. Though would not be surprised if portions North GA see some
sprinkles/light rain in addition to increased cloud cover on
Wednesday and Thursday as the front sags southward. Also during
this time, high pressure starts to slide offshore with a wedge
eventually developing from the northeast. Heading into Friday,
long term guidance indicates another system developing east of the
Rockies and ejecting northeast across the Central Plains. As this
occurs flow aloft becomes more northwesterly as ridging builds
across the Central U.S. At the surface, a wedge will become more
prominent across the northeast and flow at the lowest levels
begins to take on more of a southerly component. This will result
in gradual moisture return in the way of increasing cloud cover
and potentially some rain by the weekend. While PoPs through
Sunday remain less than 20%, depending on the track of Friday's
system, any moisture associated with it could interact with the
wedge this weekend potentially resulting in some light rain across
the North.

Wednesday morning will be the coolest morning in the long term
period with forecast lows in the mid 40s to low 50s. Forecast low
temperatures become much more mild closer to the weekend (lows in
the low 60s). Forecast high temperatures will generally range from
the 70s to low 80s. Though with the wedge developing by late week,
temperatures within the wedge (northeast GA) may be slightly cooler.

07

&&

.AVIATION...
(18Z TAFS)
Issued at 108 PM EDT Mon Apr 22 2024

VFR conditions will prevail through the TAF period. FEW/SCT cu in
the 4-7 kft range this afternoon will dissipate after 00Z with
clear skies thereafter. Wind direction is in the process of
transitioning back to NW for ATL area sites and will remain NW
through the afternoon at 4-8 kts. Near calm winds overnight will
increase to 4-8 kts from the SW after 14Z Tuesday.

//ATL Confidence...18Z Update...
High confidence.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          41  73  49  76 /   0   0   0  10
Atlanta         44  73  52  75 /   0   0   0  10
Blairsville     36  69  47  69 /   0   0  10  10
Cartersville    39  74  48  74 /   0   0   0  10
Columbus        45  75  50  79 /   0   0   0  10
Gainesville     42  72  52  74 /   0   0   0  10
Macon           43  74  49  79 /   0   0   0  10
Rome            39  74  49  74 /   0   0   0  10
Peachtree City  41  74  49  76 /   0   0   0  10
Vidalia         46  75  52  81 /   0   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...SEC
LONG TERM....07
AVIATION...RW
Hazardous weather outlook, Apr 22, 8:59 AM EDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
859 AM EDT Mon Apr 22 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231300-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
859 AM EDT Mon Apr 22 2024

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Areas of frost are possible again across the extreme northeast
early Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Apr 22, 8:45 AM EDT, 5 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
845 AM EDT Mon Apr 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     Tstm Wnd Dmg     2 WNW Jones Crossroads  32.88N 85.07W
04/20/2024                   Troup              GA   Emergency Mngr

            Tree down at State Route 18 and Mote Rd.

&&

Nearby

Frost Advisories in Georgia, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.